Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes erectile dysfunction after discontinuation of Azathioprine?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 6 Jun 2016 in Medicines and Side Effects
Question: my partner took 50 mg of azathioprine for 4-5 days then was advised to stop taking them two/three weeks ago. Now he is having erectile dysfunction. any advise- he is worried this is permanent.
XXXX
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Wait and see

Detailed Answer:
Thank you for asking
I read your question and i understand your concern. Asathioprine does many things as adverse effect but erectile dysfunction is not one of them.
Erectile dysfunction is connected to many causes . Age related performance issue is commonest of all.
Focus on the blood workup for a while and give your coital freauency a rest for a while. Some times these issues self resolve. Sex therapist may be considered after the blood dilemma resolves.
I hope it helps. Take good care of your partner and yourself and dont forget to close the discussion please.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Azathioprine

doctor1 MD

I have Crohn s Disease and now C-Diff from recent hospital stay. My problem is my left arm gets really red along with my left cheek on my face....

doctor1 MD

Hi I ve been on imuran tabs 2 per day for the last 3 months for crohns For the last few weeks I ve been getting a lot of aches in my boners,...

doctor1 MD

Dear Dr. am suffering of numbing in my feets since 25 years started in my toe coming up to my full left foot and now my right foot also begun since...

doctor1 MD

I am 29 years old man having diarrhea since 2008 : I many teasts and take
many types of druges> at last I made capsule camera to ind 7 erosion...

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...

doctor1 MD

Dear Sir, My name is XXXXXXX 43 years old and i am from XXXXXXX XXXXXXX XXXXXXX Few weeks back i had developed few white patches of skin around my...

doctor1 MD

Hi. I have had Myasthenia Gravis for 23 years and I am only 39!! My symptoms came on very quickly and very severely and I had a Thymectomy within 6...